| Catalog Number |
FEM09040 |
| Medical Device Problem Codes |
Positioning Failure (1158); Fracture (1260); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient or procedural details to date.
Event or Problem Description
It was reported that the endovascular stent graft could not be deployed at the target site due to resistance resulting in the breakage of the delivery system catheter.The delivery system was removed without any issues and another stent graft was used to complete the procedure successfully.There was no reported patient injury.
Additional Manufacturer Narrative
The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed the reported failure to deploy the stent graft.The force transmitting joint between handle and delivery system catheter was found to be separated which made successful stent graft deployment impossible.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.During the evaluation of the device, the outer catheter was found to be separated from the swivel nut indicating the presence of high release force.This kind of event may be associated with a difficult vessel anatomy leading to increased friction during deployment.Insufficient flushing of the device may be another contributing factor to the reported event.In this case, no details regarding the procedure performed, the accessories used, or the patient's condition have been provided.On the basis of the information available and the evaluation of the sample, a definite root cause for the reported event could not be determined.The ifu indicates that the device must be flushed with sterile saline.Additionally, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device of the same size." also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." updated 'eval code & desc - conclusion 1'; evaluation completed.
Event or Problem Description